# SDR IXXA0000038

- Difficulty date: October 31, 2000
- Submitted: November 6, 2000
- Operation: Air carrier
- Aircraft: N799AL
- Make and model: Doug DC-8-62
- Aircraft serial: 45922
- Aircraft time: 68,114 hours, 21,716 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Condition: Odor
- Location: A/C Bay
- Part time: 68,114 hours, 21,716 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

EN ROUTE FROM JON TO HIK, AN ODOR WAS SENSED IN THE CABIN WHEN THE RIGHT RECIRULATION FAN WAS TURNED ON.  THE FLIGHT CREW SECURED THE FAN AND THE ODOR SUBSIDED.  THE FLIGHT CONTINUED TO HIK FOR AND UNEVENFUL LANDING.  MAINTENANCE INSPECTED THE FAN AND IT WAS FOUND TO BE DEFECTIVE.  MAINTENANCE PLACED THE FAN ON DEFERRAL.  THE AIRCRAFT WAS RETURNED TO SERVICE.
